Alert archive / California / Special Weather Statements in 2014

Special Weather Statement, NWS Eureka, CA

July 22, 2014Trinity County, California

NWS Eureka, CA issued this special weather statement at Jul 22, 2014, 6:33 PM PDT for Trinity County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2014, 6:33 PM PDT (01:33 UTC)
Expired
Jul 22, 2014, 7:00 PM PDT
In force
27 min
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 117 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS86 KEKA 230133
SPSEKA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
633 PM PDT TUE JUL 22 2014

CAZ004-230200-
TRINITY CA-
633 PM PDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

UNTIL 700 PM PDT

AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOB...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 12281 4050 12283 4048 12285 4047 12287
      4044 12290 4044 12292 4042 12295 4041 12299
      4036 12302 4035 12306 4057 12307 4065 12280
TIME...MOT...LOC 0133Z 180DEG 26KT 4046 12294

$$

RPA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 1:40 PM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jul 22, 1:40 PM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PDT TUE JUL 22 2014

.SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA
TONIGHT AND TOMORROW. HIGH PRESSURE BUILDING AT THE END OF THE WEEK
WILL BRING A WARMING AND DRYING TREND TO THE INTERIOR.

.DISCUSSION...CUMULUS CLOUDS ARE DEVELOPING OVER THE INLAND AREAS OF
THE EUREKA CWA THIS AFTERNOON...ESPECIALLY OVER TRINITY COUNTY...BUT
NO THUNDERSTORMS YET. EXPECT SOME TO DEVELOP LATER THIS AFTERNOON
THOUGH. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAIN.
THE THUNDERSTORMS WILL DISSIPATE THIS EVENING.

A LONG WAVE TROUGH OFFSHORE WILL CONTINUE TO DIG AS IT APPROACHES
THE COAST...AND IT WILL PUSH A COLD FRONT ONSHORE WEDNESDAY
MORNING. THIS WILL BRING A SLIGHT CHANCE OF RAIN TO COASTAL AREAS
FROM CAPE MENDOCINO NORTH. AMOUNTS WILL BE LIGHT.

ONCE THAT FRONT MOVES ONSHORE...THINGS WILL DRY OUT IN A HURRY AS
OFFSHORE FLOW DEVELOPS WEDNESDAY NIGHT. THIS WILL BRING A RETURN
OF HOT AND DRY WEATHER OVER THE INLAND AREAS WHICH WILL LAST INTO
THIS WEEKEND.

&&

.AVIATION...BASED ON 22/18Z TAFS.  A MIX OF SUN AND CLOUDS FOR
TERMINALS THIS AFTERNOON AS A WEAK DISTURBANCE SLIDES THROUGH THE
REGION. KCEC/KACV WILL BE MAINLY IFR TO MVFR THROUGH THE DAY. CIGS
MAY LIFT TO VFR FOR A FEW HOURS THIS AFTERNOON...BUT EXPECT LOWER
CIGS TO RETURN OVERNIGHT. A FRONT WILL APPROACH THE REGION OVERNIGHT
BRINGING A CHANCE OF PRECIPITATION TOWARD THE END OF THE TAF PERIOD
EARLY WEDNESDAY. KUKI WILL GENERALLY BE VFR THROUGH THE PERIOD WITH
PASSING CB CIGS THIS AFTERNOON AND EVENING. CONFIDENCE IS MEDIUM.

&&

.MARINE...AN UPPER TROUGH DIGGING TOWARD THE WESTERN UNITED STATES
THIS AFTERNOON CONTINUES TO CAUSE A WEAK SURFACE PRESSURE GRADIENT
OVER THE NW CAL COASTAL WATERS. THIS IS ALLOWING FOR LIGHT WINDS
AND LOW SEAS. OBSERVATIONS THIS MORNING INDICATE WEAK SOUTHERLY
FLOW. THIS IS PRECEDING A WEAK FRONT WHICH MODELS HAVE LIMPING
ACROSS THE AREA WEDNESDAY. BEHIND THIS FRONT HIGH PRESSURE WILL
AGAIN BUILD TOWARD THE COASTAL WATERS BRINGING A RETURN OF STRONG
NORTH WINDS AND STEEP SEAS BEGINNING ON THURSDAY AND LASTING INTO
THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 22, 2:32 AM PDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PDT TUE JUL 22 2014

CAZ001-002-231230-
REDWOOD COAST-MENDOCINO COAST-
232 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-231230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
232 AM PDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Jul 22, 3:46 PM PDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR
346 PM PDT TUE JUL 22 2014

CAZ004-222330-
UPPER TRINITY RIVER CA-
346 PM PDT TUE JUL 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRINITY COUNTY UNTIL 430
PM PDT...

AT 343 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAYFORK...OR 15 MILES SOUTHWEST OF
WEAVERVILLE...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BIG BAR AND HELENA AND AREAS
ALONG HIGHWAY 299 BETWEEN BIG BAR AND WEST OF JUNCTION CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4088 12332 4090 12302 4061 12312 4061 12319
TIME...MOT...LOC 2245Z 176DEG 21KT 4063 12315

BTL
Special weather statement, Jul 22, 4:29 PM PDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
429 PM PDT TUE JUL 22 2014

CAZ004-230000-
TRINITY CA-
429 PM PDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

UNTIL 500 PM PDT

AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF KNOB...MOVING NORTH AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...JUNCTION CITY...WEAVERVILLE.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4056 12271 4055 12277 4052 12279 4050 12283
      4044 12290 4041 12299 4041 12304 4075 12306
      4073 12270 4068 12274 4064 12272 4063 12270
      4059 12269
TIME...MOT...LOC 2328Z 189DEG 20KT 4049 12291

RPA
Special weather statement, Jul 22, 4:44 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PDT TUE JUL 22 2014

CAZ004-230045-
TRINITY CA-
444 PM PDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

UNTIL 545 PM PDT

AT 441 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS NEAR HELENA AND NORTH INTO NORTHERN
TRINITY COUNTY...MOVING NORTH AT 25 MPH. THIS INCLUDES HIGHWAY 299
IN CENTRAL TRINITY COUNTY.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4107 12296 4108 12298 4105 12305 4101 12303
      4101 12296 4073 12300 4073 12323 4116 12338
      4117 12335 4115 12330 4108 12324 4109 12314
      4106 12306 4108 12298 4118 12297 4119 12295
TIME...MOT...LOC 2344Z 181DEG 23KT 4082 12311

RPA
Local storm report, Jul 22, 4:55 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PDT TUE JUL 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 N JUNCTION CITY       40.76N 123.04W
07/22/2014  E0.75 INCH       TRINITY            CA   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL MIXED IN WITH HEAVY RAIN.

&&

STP
Special weather statement, Jul 22, 4:56 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
456 PM PDT TUE JUL 22 2014

CAZ004-230030-
TRINITY CA-
456 PM PDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

UNTIL 530 PM PDT

AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOUGLAS CITY...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...WEAVERVILLE...DOUGLAS CITY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4092 12308 4092 12278 4052 12280 4052 12304
TIME...MOT...LOC 2356Z 180DEG 23KT 4062 12292

RPA
Special weather statement, Jul 22, 6:33 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
633 PM PDT TUE JUL 22 2014

CAZ004-230200-
TRINITY CA-
633 PM PDT TUE JUL 22 2014

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL TRINITY COUNTY IN NORTHWEST CALIFORNIA

UNTIL 700 PM PDT

AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KNOB...MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 12281 4050 12283 4048 12285 4047 12287
      4044 12290 4044 12292 4042 12295 4041 12299
      4036 12302 4035 12306 4057 12307 4065 12280
TIME...MOT...LOC 0133Z 180DEG 26KT 4046 12294

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:07 PM PDTAreal Flood AdvisoryEKATrinity113 min
Jul 22, 5:18 PM PDTSevere Thunderstorm WarningEKATrinity27 min
Jul 22, 6:04 PM PDTFlash Flood WarningEKATrinity116 min
Jul 23, 2:22 AM PDTSmall Craft AdvisoryEKA3 days
Jul 23, 2:35 PM PDTGale WarningEKA48 hr

Nearby

Special Weather Statements in California, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.